MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARTERIAL LINE KIT; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARTERIAL LINE KIT; CATHETER, PERCUTANEOUS
Catalog Number ASK-04510-UPM
Medical Device Problem Codes Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the introducer needle goes into the artery and then they put the guidewire through the needle.When she goes to pull the wire out, the tip got stuck on the needle.The wire was able to be removed in full from the patient.It was unraveled." the patient is reported as fine.Associated complaint (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Udi number unavailable as complainant did not report a lot number.The actual device was not returned; however, the customer provided a photo for evaluation.The complaint of an unraveled guide wire was confirmed by the photo.The photo shows an unraveled guide wire caught inside an introducer needle.The guidewire appears to be kinked on the needle bevel.A complete visual inspection could not be performed as no sample was returned for analysis.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: to reduce the risk of spring-wire guide damage, do not retract spring-wire guide against edge of needle while in vessel." the customer report of an unraveled guide wire was confirmed by visual inspection of the customer supplied photo.The image shows an unraveled guidewire partially advanced through a needle, however, full complaint verification testing could not be performed as no sample was returned for analysis.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARTERIAL LINE KIT
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19357885
Report Number9680794-2024-00470
Device Sequence Number6500127
Product Code DQY
UDI-Device Identifier10801902118087
UDI-Public10801902118087
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K810962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-04510-UPM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown